Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 14, 2019, 3:26 AM CDT for Cass County, Harrison County, Marion County, Texas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2019, 3:26 AM CDT (08:26 UTC)
- Expired
- Mar 14, 2019, 4:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 41 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 1:59 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:19 AM CDT, 7 minutes earlier.
Area forecast discussion, Mar 14, 3:19 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
319 AM CDT Thu Mar 14 2019
.UPDATE...
Updated to include svr tstm watch issued for western 2/3rd of
cwa./07/.
&&
.PREV DISCUSSION... /issued 125 AM CDT Thu Mar 14 2019/
UPDATE...
Update to clean up wording removing mention of convection which
exited area to the ne around midnight, and at the same time
introducing pops and wx to reflect line stg tstms entering western
cwa in assoc with pre frontal trough. These storms will gradually
weaken with corresponding gradual decrease in pops as they move
east across the area. Also removed the mention of fog over ne TX
which mixed out with approach of trough./07/.
PREV DISCUSSION... /issued 1208 AM CDT Thu Mar 14 2019/
AVIATION...
Cigs have fallen to ifr across most terminals across the area
except for low vfr to high mvfr still prevailing at kmlu. Patchy
dense fog is possible across mainly ne TX, however as additional
mixing occurs with approach of a prefrontal trough, this fog and
some of the stratus may mix out. A line of tstms expected to begin
firing up quickly along the trough as it approaches ktyr terminal
from the west by around 07-0730z. These storms may then begin to
weaken as they approach the ktxk and kshv terminals. South winds
increasing to 10 to 20 kts with higher gusts and then shift to sw
and finally west as skies becmg vfr skc durg mrng. Vfr skc will
then continue thru end of 15/06z fcst expiration with winds becmg
nw around 5 kts by 15/00z./07/.
PREV DISCUSSION... /issued 957 PM CDT Wed Mar 13 2019/
UPDATE...
Have made svrl changes on eve update. Winds have dropped off
dramatically in wake of trough that is just exiting eastern
portions of the area. Have dropped LWA that was in effect areawide
until 1 am. This same trough will carry most convection to the
east and ne of area after midnight. Stg southerly flow just south
of cwa carrying low clouds quickly nwd into region. Areas of dense
fog also developing around east TX lakes but as additional low
clouds move into area, expect less in way of fog after midnight.
A prefrontal trough movg into the area from the west just after
midight with a narrow line of convection beginning to quickly
develop as it merges into higher dewpoint, still in lower to
middle 60s across much of LA. For this reason, storms may become
sfc based with stg shear still in place and this scenario will
need to be closely watched although no svr wording in current fcst
as of yet. Have lowered overnight lows per current trends as some
temps dipped to slightly below fcst. However, as this trough
approaches, expect temps to remain steady or possible slowly rise.
As svrl changes unfolding durg the course of the overnight, update
will be sent at 1 am to change wording in wx, fog, and winds.
Unless stg storms begin to develop along trough in which case the
next update will be sent before that time./07/.
PREV DISCUSSION... /issued 658 PM CDT Wed Mar 13 2019/
AVIATION...
Broadening band of convection very slowly shifting east across
the region and will continue across keld and kmlu until near
14/06z. Sfc winds outside of convection mainly from the south
with highly vrbl wind speeds although non convective wind gusts
of 25 kts possible, and stgr cells could produce wind gusts over
40 kts. Low mvfr cigs may occur in wake of convection in southerly
flow and where clouds diminish and winds decrease for brief
periods of time, fog development also possible in eve hours.
In addition, an additional prefrontal trough may ignite a narrow
line of convection near the TX/LA state line around 14/09z. After
this trough moves thru, vfr skc finally spreading east across
the area as sw winds becmg west at 10 to 20 kts, with higher gusts
possible, especially across nw sections of cwa including ktxk
terminal./07/.
PREV DISCUSSION... /issued 436 PM CDT Wed Mar 13 2019/
SHORT TERM.../Tonight through Thursday night/
The aforementioned upper trough has ejected out into the
Texas/Oklahoma panhandle region and western Kansas. The associated
sfc low also continues to strengthen over the same region,
bringing blizzard conditions to the front range of the Rockies. A
QLCS has developed along the trailing Pacific front, which has slowly
moved across the region today. As of this moment, there has been
no reports of severe wx across the region, but winds 40-45 mph
have been observed across East TX/SW Arkansas/NW Louisiana. Movement
of this system has slowed considerably as it tracks aross
southern Arkansas and North and Central Louisiana this afternoon.
Due to this, a slight potential for severe weather remains along
the QLCS this evening, as shear profiles and marginal instability
could provide damaging winds in possible bowing segments along the
line. Still expecting the strongest convection to exit the region
by late evening tonight. A Flash Flood threat still remains due
to the slow movement of the line and the adequate deep layer
moisture associated with this system. Also, decided to leave a
Lake Wind Advisory in place until 1 am tonight, as southerly
winds 15-20 mph, will continue across the region in several
areas.
The cold front will likely stall or washout across portions of
northeast and central Louisiana this evening, which will keep scattered
showers and a few thunderstorms in the forecast mainly southeast
of a line from Lufkin TX, to Shreveport, to Magnolia AR. Another
stronger cold front will arrive from the northwest early Thursday
morning. Short-range models suggest another line of convection
will develop along this front as it rapidly pushes through the
region early Thursday morning. The front and associated
precipitation should clear the region by lunch time tomorrow, and
northwest winds will bring in much drier and cooler conditions.
Overnight lows Thursday night/Friday morning will bottom out in
the upper 30s north of Interstate 30, and in the low to mid 40s
across the remainder of the region. /20
LONG TERM...LONG TERM.../Friday morning through Wednesday morning/
The beginning of the period will start off with the upper trough
moving out and surface high pressure building in from the west. As
the weekend progresses the surface high will move east from the
Texas Panhandle and center over the ArkLaTex region. The surface
high shifts east as we reach the end of the period. Our area will
remain under zonal flow throughout the forecast period.
Temperatures will average slightly below normal through the
beginning of next week with no chance of precipitation. Then,
temperatures will warm to near normal late in the forecast
period. /35/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 44 60 39 / 20 0 0 0
MLU 78 46 62 40 / 40 0 0 0
DEQ 68 38 58 34 / 10 0 0 0
TXK 70 39 58 35 / 10 0 0 0
ELD 74 42 60 36 / 30 0 0 0
TYR 70 41 58 37 / 10 0 0 0
GGG 72 42 60 37 / 10 0 0 0
LFK 75 46 62 41 / 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 10 AM this morning to 5 PM CDT this
afternoon for ARZ050-051-059>061-070-071.
LA...Lake Wind Advisory from 10 AM this morning to 5 PM CDT this
afternoon for LAZ001-002.
OK...Lake Wind Advisory from 10 AM this morning to 5 PM CDT this
afternoon for OKZ077.
TX...Lake Wind Advisory from 10 AM this morning to 5 PM CDT this
afternoon for TXZ096-097-108>112-124>126-136>138-149>151.
&&Hazardous weather outlook, Mar 13, 10:49 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1049 PM CDT Wed Mar 13 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-141200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1049 PM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... Additional strong to severe thunderstorms will be possible late tonight through the predawn hours across portions of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and extreme Northwest Louisiana. These thunderstorms will form along and ahead of a strong cold front. Large hail and strong wind gusts will be the primary threats, but an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A few thunderstorms will be possible early Thursday until a stronger cold front moves across the area ushering considerably drier and colder air into the region. The stronger storms could produce brief heavy rainfall. However, no severe weather is anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary for Southeast Oklahoma, Southwest Arkansas, Northeast Texas and extreme Northwest Louisiana late tonight through the predawn hours Thursday morning. 13
In the hours before
Special weather statement, Mar 14, 1:32 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
132 AM CDT Thu Mar 14 2019
ARZ050-059-OKZ077-TXZ096-097-108-109-111-140715-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-Red River TX-
Franklin TX-Morris TX-Titus TX-
132 AM CDT Thu Mar 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SOUTHERN SEVIER...SOUTHEASTERN MCCURTAIN...NORTHERN FRANKLIN...
NORTHWESTERN BOWIE...NORTHWESTERN MORRIS...NORTHERN TITUS AND
SOUTHERN RED RIVER COUNTIES UNTIL 215 AM CDT...
At 132 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Idabel to Hagansport.
Movement was east at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Clarksville, Foreman, Hagansport, Boxelder, De Kalb, Bogata,
Winthrop, Ben Lomond, Arkinda, Wilkerson, Dalby Springs, Talco,
Avery, Oak Grove, Annona, Haworth, Moon, Beaverdams, Lydia and
Goodlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3339 9531 3392 9470 3390 9405 3389 9405
3330 9477 3330 9531
TIME...MOT...LOC 0632Z 267DEG 41KT 3382 9472 3336 9525
13Local storm report, Mar 14, 3:10 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND DMG 7 SSW ORE CITY 32.71N 94.75W
03/14/2019 UPSHUR TX AMATEUR RADIO
POWER LINES DOWN IN DIANA TX AREA.
&&
25Local storm report, Mar 14, 3:11 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
311 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG GILMER 32.73N 94.94W
03/14/2019 UPSHUR TX AMATEUR RADIO
WIDE SPREAD POWER OUTAGE IN UPSHUR COUNTY AS
WELL AS IN THE CITY OF GILMER.
&&
25Local storm report, Mar 14, 3:21 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM TSTM WND GST 1 S LAKEPORT 32.38N 94.71W
03/14/2019 M62 MPH GREGG TX ASOS
LONGVIEW EAST TEXAS REGIONAL AIRPORT.
&&
CNLocal storm report, Mar 14, 3:24 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL 4 N LAKEPORT 32.45N 94.70W
03/14/2019 E0.70 INCH GREGG TX FIRE DEPT/RESCUE
HEAVY DIME-SIZE HAIL REPORTED ON I-20 AT THE
HARRISON/GREGG COUNTY LINE.
&&
CNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:39 PM CDT | River Flood Warning | SHV | Smith, Wood | 8 days |
| Mar 14, 1:32 AM CDT | Special Weather Statement | SHV | Bowie | 43 min |
| Mar 14, 1:42 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus | 63 min |
| Mar 14, 1:56 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Smith, Upshur, Wood | 49 min |
| Mar 14, 2:25 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 65 min |
| Mar 14, 2:35 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 2 more | 55 min |
| Mar 14, 2:41 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 64 min |
| Mar 14, 3:05 AM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 14 hr |
| Mar 14, 3:16 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Harrison, Nacogdoches, Panola, Rusk | 59 min |
| Mar 14, 4:11 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk, Shelby | 49 min |
| Mar 14, 4:15 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 45 min |
| Mar 14, 5:01 AM CDT | Special Weather Statement | SHV | Angelina, San Augustine, Shelby | 44 min |
| Mar 14, 5:42 AM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 48 min |
| Mar 14, 9:40 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 12 hr |
| Mar 14, 9:42 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 46 hr |
| Mar 14, 4:18 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 7 days |
| Mar 13, 7:01 PM CDT | Special Weather Statement | SHV | Lincoln, Union | 29 min |
| Mar 13, 7:11 PM CDT | Severe Thunderstorm Warning | SHV | Union | 34 min |
| Mar 14, 3:56 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 64 min |
| Mar 14, 4:26 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 64 min |
| Mar 14, 5:14 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 61 min |
| Mar 14, 2:19 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 41 min |
| Mar 14, 2:57 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada, Sevier | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.